Florida, 2008

Lightning Strike in Florida, June 26, 2008

June 26, 2008 · NWS TAE · 1 event in 1 county or zone

A late night thunderstorm damaged a commercial building in Tallahassee.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$150,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TAE wrote it up.

A late night thunderstorm damaged a commercial building in Tallahassee.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jun 25, 8:10 PM EST, 5 hours 5 minutes earlier.

Area forecast discussion, Jun 25, 8:10 PM EST, 5 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
910 PM EDT WED JUN 25 2008

.UPDATE...AFTERNOON AND EVENING CONVECTION WINDING DOWN. 00Z KTAE
SOUNDING SHOWED A BIT OF AN INVERTED-V LOOK WHICH AGREES WELL WITH
THE SCATTERED REPORTS OF MINOR WIND DAMAGE FROM THE STORMS THIS
AFTERNOON. ACTIVITY EXPECTED TO CONTINUE TO DIMINISH THROUGH
MIDNIGHT WITH THE REMAINING STORMS FOCUSING ON BOUNDARY COLLISIONS
OVER THE EASTERN FL PANHANDLE AND FL/AL BORDER.

&&

.MARINE...OUTFLOW FROM PENINSULA THUNDERSTORMS IS MOVING ACROSS
APALACHEE BAY THIS EVENING. THIS IS RESULTING IN AN INCREASE IN
THE WINDS ACROSS THE AREA. WILL UPDATE MARINE FORECAST TO INCLUDE
THESE HIGHER WINDS THROUGH MIDNIGHT BEFORE DIMINISHING.

&&

.AVIATION...AFTERNOON/EVENING TSRA ACTIVITY WILL GRADUALLY DIMINISH
OVER THE NEXT COUPLE OF HOURS LEAVING BEHIND SCT-BKN CI ACROSS MUCH
OF THE REGION. EXPECT THIS CLOUD COVER TO THIN OUT AFTER MIDNIGHT.
WITH MODERATE RAINS OCCURRING AROUND THE TLH AND VLD
AIRPORTS...THESE WILL LIKELY BE FAVORED LOCATIONS FOR IFR VSBYS
TOWARD DAYBREAK. INCLUDED A TEMPO MVFR VSBY RESTRICTION AT ABY
TOWARD DAYBREAK AS WELL. EXPECT SLIGHTLY HIGHER TSRA COVERAGE ON
THURSDAY AFTERNOON...SO INCLUDED PROB30S ALL SITES EXCEPT PFN AFTER
18Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  70  92  71  90  72 /  20  50  30  60  40
PANAMA CITY  75  90  75  88  75 /  20  40  30  50  30
DOTHAN       71  93  72  91  71 /  20  40  30  60  40
ALBANY       71  94  72  93  71 /  20  40  20  60  40
VALDOSTA     70  93  70  91  71 /  20  40  30  60  40
CROSS CITY   71  90  71  89  72 /  20  50  30  60  40

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
GM...NONE.
&&

CAMP/GODSEY
Hazardous weather outlook, Jun 25, 3:36 AM EST, 21 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
436 AM EDT WED JUN 25 2008

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-260845-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
436 AM EDT WED JUN 25 2008 /336 AM CDT WED JUN 25 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...
ISOLATED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS
MORNING...MAINLY OVER THE COASTAL WATERS. BRIEF WATERSPOUTS CAN
OCCASIONALLY DEVELOP WITH LITTLE OR NO WARNING DURING THE SUMMERTIME.
SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER LAND THIS
AFTERNOON. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A
FEW STORMS COULD BRIEFLY APPROACH SEVERE LEVELS WITH MARGINALLY
SEVERE HAIL AND/OR WIND. HOWEVER...LIKE MOST SUMMER DAYS...LIGHTNING
WILL BE THE MOST WIDESPREAD THREAT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK...MAINLY DURING THE
AFTERNOON AND EVENING HOURS. WHILE WIDESPREAD HAZARDOUS WEATHER IS
UNLIKELY...A FEW STORMS COULD PRODUCE LOCALIZED FLOODING...STRONG
WIND GUSTS...FREQUENT LIGHTNING...AND HAIL.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

FOURNIER

In the hours before

Local storm report, Jun 25, 7:16 PM EST, 5 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
816 PM EDT WED JUN 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     TSTM WND DMG     4 ESE MADISON           30.45N 83.35W
06/25/2008                   MADISON            FL   EMERGENCY MNGR

            ONE LARGE TREE DOWN ON MACEDONIA CHURCH AVENUE BETWEEN
            MADISON AND LEE.

&&

CAMP

The radar

The Tallahassee radar (KTLH), 13 km away, was scanning. The volume nearest the first event began at 06:17 UTC.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Leon

When
June 26, 1:15 AM EST
Where
Leon County, 0.88 mi NNE of Kilarney
Property damage
$150,000
Reported by
Fire Department/Rescue
Coordinates
30.492, -84.244

Lightning damaged a commercial building at 2800 Remington Green Circle in northeast Tallahassee.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2008Every state in 2008This day in weather historyWarnings in Florida, June 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 107765.